Universidad Complutense de Madrid
E-Prints Complutense

Bounded and unbounded polynomials and multilinear forms: Characterizing continuity

Impacto

Downloads

Downloads per month over past year

Gámez Merino, José Luis and Muñoz-Fernández, Gustavo A. and Pellegrino, Daniel and Seoane-Sepúlveda, Juan B. (2012) Bounded and unbounded polynomials and multilinear forms: Characterizing continuity. Linear Algebra and its Applications, 436 (1). pp. 237-242. ISSN 0024-3795

[img] PDF
Restringido a Repository staff only

200kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0024379511005003


URLURL Type
http://www.sciencedirect.com/Publisher


Abstract

In this paper we prove a characterization of continuity for polynomials on a normed space. Namely, we prove that a polynomial is continuous if and only if it maps compact sets into compact sets. We also provide a partial answer to the question as to whether a polynomial is continuous if and only jilt transforms connected sets into connected sets. These results motivate the natural question as to how many non-continuous polynomials there are on an infinite dimensional normed space. A problem on the lineability of the sets of non-continuous polynomials and multilinear mappings on infinite dimensional normed spaces is answered.


Item Type:Article
Uncontrolled Keywords:Lineability; continuous polynomial; non-continuous polynomial
Subjects:Sciences > Mathematics > Functional analysis and Operator theory
ID Code:16877
Deposited On:25 Oct 2012 09:01
Last Modified:25 Jun 2018 07:39

Origin of downloads

Repository Staff Only: item control page